Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What could be the cause for headache, low grade fever and sudden hot flushes on the face?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi! I'm a 35yr old female, 5'4" tall & about 135 lbs. No significant medical hx other than degenerative disks since I was 17 accompanied by osteoarthritis, & previous classic migraines (but none for about 10yrs, other than the occasional headache-free aura). I've been having terrible non-migraine headaches for several months--clear MRI (constant, day/night, from waking to sleep), a temp of 99-100 (when 97.5 is normal for me), & sudden episodes of face & ear flushing (& feeling of extreme heat on face/ears). Any hints on whether these can be related or what they could be caused by? Thanks so much!
Posted Wed, 25 Apr 2012 in Headache and Migraines
 
 
Answered by Dr. Jasvinder Singh 5 hours later
Hi,

Thanks for posting your query.

I can understand your concern because the MRI has come out normal and it rules out any neurological causes of continuous headaches. Considering your symptoms of headaches, flushing of face and a low grade fever, the possibility of side effect of the drug Celebrex needs to be ruled out.

Long term use of this drug has been associated with headaches in approximately 16% of the patients. It is also known to cause fever, flushing of face, hypertension and tachycardia.

Thirdly any infection especially a complete blood count and a complete urine examination done. Also talk to your doctor regarding decreasing the dose of Celebrex or shifting to some other anti inflammatory drug.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: What could be the cause for headache, low grade fever and sudden hot flushes on the face? 8 hours later
Hi! Yhank you for your reply. I did want to say that I stopped the celebrex several months ago & only started taking it again 2wks ago...unless it can cause those symptoms even after you've stopped it, I'd think celebrex might not be the source. Also, I never get UTIs, I've had ONE in my entire life,when i first got married. And I will never forget what that felt like...nothing like the headaches & low-grade fevers I'm getting now. :) My doctor has ordered blood tests on my thyroid, but she doesnt think it will ge the cause. Oh, & other than my back issues, I'm never sick.....so I'd be surprised if it was anything like a vrus/infection.
Thank you for your help...although I'm still confused. :)
 
 
Answered by Dr. Jasvinder Singh 18 hours later
Hi,

Thanks for the clarification. Apart from these two possibilities, low grade fever and headaches can be due to rheumatological diseases and infections like tuberculosis (although less likely). You need to get a complete blood count, ESR and your XXXXXXX (antinuclear antibody) test done.

Please consult a physician and discuss these two possibilities and get these investigations done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor